MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017 and (b)(6) 2018.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt150 22.5 diopter intraocular lens (iol) was implanted in the patient's right eye (od) on (b)(6) 2017.It was later explanted on (b)(6) 2018, due to the patient complaining of severe starbursts, halos and glare that interfered with night time vision.There was no incision enlargement performed, no sutures used, and no complications.The lens was replaced with a non amo lens and the patient was reported doing good post operatively.No additional information was provided.
 
Additional Manufacturer Narrative
The product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.The manufacturing records for the device were reviewed.The product was manufactured and released according to specification.The search in complaint history revealed no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7284319
Report Number9614546-2018-00164
Device Sequence Number13710144
Product Code POE
UDI-Device Identifier05050474605251
UDI-Public(01)05050474605251(17)220607
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/07/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005